MENTOR TEXAS MENTOR MEMORYGEL BOOST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMHB400 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
Capsular Contracture (1761)
| Date of Event |
12/23/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A female patient who underwent a breast augmentation primary with mentor memorygel boost, 400cc silicone prosthesis experienced left sided capsular contracture grade iv, device migration post operation.The issue was diagnosed through physical examination.As a result, the patient scheduled for removal surgery on (b)(6) 2026.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: capsular contracture grade iv, device migration.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Per additional information received on february 03, 2026, the patient also experienced right sided hypertrophic scar.As a result, the patient underwent left sided capsulectomy and replacement with l ¿ smhb 375cc (sn (b)(6)), and bilateral breast anchor lift revision.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Suspect device received on february 27, 2026.Device evaluation completed on march 16, 2026: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.Implant displacement/migration may occur from improper implant sizing and/or placement, i.E., when the implant is too large or the pocket too small or when there has been inadequate preoperative assessment of stresses causing movement of the prosthesis.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.Manufacturer¿s reference number: (b)(4).